Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 258, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 12, 2000, 6:13 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 2000, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 12, 2000, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 43 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:00 PM EDT | Thunderstorm Wind | Jacksonville, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 122213 SVRJAX FLC031-109-122300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 700 PM EDT * AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF BAYARD...OR ABOUT 6 MILES SOUTHWEST OF PALM VALLEY...MOVING SOUTHEAST AT 25 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. UREMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:40 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 12, 1:40 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT AUG 12 2000 SATELLITE AND RADAR INDICATE AN AREA OF DEVELOPING CONVECTION IN THE FRONTAL BOUNDARY ALONG THE GA/FL STATE LINE. MODELS INDICATED A MUCH DRIER ATMOSPHERE OVER THE NEXT 48 HOURS WITH THE FRONT DISSIPATING OUT ACROSS NORTH FL. EXPECT EVENING STORMS ACROSS FL... OTHERWISE MUCH DRIER AIR MOVING ACROSS THE CWA WILL PROVIDE A DRY FORECAST AND NEAR NORMAL TEMPS. MARINE...WESTERLY WIND AND WAVES WILL STAY BELOW SCEC CRITERIA. EXTENDED...WILL STICK WITH THE CLIMO NUMBERS. PRELIM... AMG 67/90/64/92 0000 SSI 70/87/70/89 0000 JAX 71/90/70/91 0000 GNV 70/89/68/89 0000 22 .JAX.. .FL...NONE .GA...NONE JOHNSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.